Alert archive / Illinois / Freeze Warnings in 2017
Freeze Warning 4, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Oct 27, 2017, 2:56 PM CDT for 35 counties in Illinois. It took effect at Oct 28, 2017, 10:00 PM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2017, 2:56 PM CDT (19:56 UTC)
- In effect from
- Oct 28, 2017, 10:00 PM CDT
- Expired
- Oct 29, 2017, 9:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS Lincoln, IL
All 35 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -149 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
704 WWUS73 KILX 271956 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 256 PM CDT Fri Oct 27 2017 ...First Freeze of the Season Expected Saturday Night... ILZ027>031-036>038-040>057-061>063-066>068-071>073-280930- /O.UPG.KILX.FZ.A.0001.171029T0300Z-171029T1400Z/ /O.NEW.KILX.FZ.W.0004.171029T0300Z-171029T1400Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 256 PM CDT Fri Oct 27 2017 ...FREEZE WARNING IN EFFECT FROM 10 PM SATURDAY TO 9 AM CDT SUNDAY... The National Weather Service in Lincoln has issued a Freeze Warning, which is in effect from 10 PM Saturday to 9 AM CDT Sunday. The Freeze Watch is no longer in effect. * TEMPERATURE...Low temperatures will bottom out in the middle to upper 20s Saturday night, coldest west of a Peoria to Springfield line. * IMPACTS...Any sensitive vegetation left outdoors will likely be killed by the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Geelhart
6 follow-up statements
775 WWUS73 KILX 280858 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 358 AM CDT Sat Oct 28 2017 ...First Freeze of the Fall Season Expected Overnight... ILZ027>031-036>038-040>057-061>063-066>068-071>073-282100- /O.CON.KILX.FZ.W.0004.171029T0300Z-171029T1400Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 358 AM CDT Sat Oct 28 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT SUNDAY... * TEMPERATURE...Low temperatures will be in the middle 20s to around 30 degrees overnight, coldest west of a Peoria to Taylorville line. Temperatures will reach around or just below freezing along the Indiana border where low clouds will linger longer tonight. * IMPACTS...Any sensitive vegetation left outdoors will likely be killed by the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
704 WWUS73 KILX 282000 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 300 PM CDT Sat Oct 28 2017 ...First Freeze of the Fall Season Expected Overnight... ILZ027>031-036>038-040>057-061>063-066>068-071>073-290300- /O.CON.KILX.FZ.W.0004.171029T0300Z-171029T1400Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 300 PM CDT Sat Oct 28 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT SUNDAY... * TEMPERATURE...Low temperatures will mainly be in the upper 20s across central Illinois tonight. East of I-57, lows will likely be near 30 degrees, where clouds will linger longer into the night. * IMPACTS...Any sensitive vegetation left outdoors will likely be killed by the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Geelhart
827 WWUS73 KILX 290159 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 859 PM CDT Sat Oct 28 2017 ILZ027>031-036>038-040>057-061>063-066>068-071>073-291000- /O.CON.KILX.FZ.W.0004.171029T0300Z-171029T1400Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 859 PM CDT Sat Oct 28 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT SUNDAY... * TEMPERATURE...Low temperatures will mainly be in the upper 20s across central Illinois tonight. East of I-57, lows will likely be near 30 degrees, where clouds will linger longer into the night. * IMPACTS...Any sensitive vegetation left outdoors will likely be killed by the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
937 WWUS73 KILX 290840 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 340 AM CDT Sun Oct 29 2017 ILZ027>031-036>038-040>057-061>063-066>068-071>073-291400- /O.CON.KILX.FZ.W.0004.000000T0000Z-171029T1400Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 340 AM CDT Sun Oct 29 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Low temperatures will mainly be in the upper 20s across central Illinois tonight, although some lower and mid 20s will occur toward western Illinois. East of I-57, lows will likely be near 30 degrees, where clouds will linger longer into the night. * IMPACTS...Any sensitive vegetation left outdoors will likely be killed by the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
646 WWUS73 KILX 291001 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 501 AM CDT Sun Oct 29 2017 ILZ046-057-063-068-072-073-291115- /O.CAN.KILX.FZ.W.0004.000000T0000Z-171029T1400Z/ Vermilion-Edgar-Clark-Crawford-Richland-Lawrence- Including the cities of Danville, Paris, Marshall, Robinson, Olney, and Lawrenceville 501 AM CDT Sun Oct 29 2017 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Lincoln has cancelled the Freeze Warning. Due to lingering cloud cover in eastern Illinois, freezing temperatures are no longer expected this morning, and lows are expected to be around 34 degrees. $$ ILZ027>031-036>038-040>045-047>056-061-062-066-067-071-291400- /O.CON.KILX.FZ.W.0004.000000T0000Z-171029T1400Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Shelby- Cumberland-Effingham-Jasper-Clay- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Shelbyville, Greenup, Effingham, Newton, and Flora 501 AM CDT Sun Oct 29 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Low temperatures will mainly be in the upper 20s across central Illinois tonight, although some lower and mid 20s will occur toward western Illinois. Near I-57, lows will likely be near 30 degrees, where clouds will linger longer into the night. * IMPACTS...Any sensitive vegetation left outdoors will likely be killed by the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
252 WWUS73 KILX 291401 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 901 AM CDT Sun Oct 29 2017 ILZ027>031-036>038-040>045-047>056-061-062-066-067-071-291515- /O.EXP.KILX.FZ.W.0004.000000T0000Z-171029T1400Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Shelby- Cumberland-Effingham-Jasper-Clay- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Shelbyville, Greenup, Effingham, Newton, and Flora 901 AM CDT Sun Oct 29 2017 ...FREEZE WARNING HAS EXPIRED... Observations across the area indicated that nearly all of central and southeast Illinois saw sub freezing temperatures this morning, except near the Indiana border where skies remain mostly cloudy. Most locations have risen above freezing as of 9 am. $$ Geelhart
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Oct 27, 2:52 PM CDT, 4 minutes earlier.
Area forecast discussion, Oct 27, 2:52 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 252 PM CDT Fri Oct 27 2017 .SHORT TERM...(This evening through Saturday) ISSUED AT 252 PM CDT Fri Oct 27 2017 Early afternoon temperatures running 25-35 degrees below where they were at this time Thursday, with most areas in the low-mid 40s. Rain continues to advect northeast and was mainly south of I-70 at 2 pm, with a few sleet pellets thrown in for good measure. Some thinning of the clouds has been occurring along the northwest periphery of the rain shield, but has not brought an appreciable amount of sunshine. Further northwest, surface reports indicate a few flurries as close as the Quad Cities. The rain area will continue to edge eastward, as the mid-level dry slot seen on water vapor imagery shifts further into Illinois. The bulk of the precipitation will be east of the CWA by evening, but will maintain some small chances over the extreme southeast tip of the forecast area into mid evening. Skies will largely remain cloudy, although some clearing with the dry slot is expected over the southeast CWA after midnight. This would be the area of concern for any potential freezing temperatures tonight. Though the upper low will be lifting northeast into Ontario on Saturday, the deep upper trough will be swinging across the Midwest. Wouldn't be surprised to see a sprinkle or flurry this far south, but will maintain a dry forecast at this point. Cold air advection will keep highs mainly in the 40-45 degree range. && .LONG TERM...(Saturday night through Friday) ISSUED AT 252 PM CDT Fri Oct 27 2017 Will not delay the inevitable, and have gone ahead and converted the Freeze Watch into a warning over the entire CWA for Saturday night. Majority of the models drop lows into the 25-30F range, with a little more uncertainty in the east due to clearing trends. This should be enough to end the local growing season. While the upper trough shifts eastward on Sunday, another surge of colder air is on tap to drop out of Canada. This will keep temperatures well below normal into midweek. By that point, a fast west-east flow sets up over the southern U.S. This will help keep the coldest air closer to the Canadian border late in the week. Precipitation-wise, as another wave races southeast into the Midwest, low chances of light rain remain in the forecast for mainly on Monday. Main concern continues to be Tuesday night into Wednesday over the southeast CWA, as the southwest flow starts to sharpen over the Ohio Valley into the Plains. The European model continues to push the rain potential well northward of the GFS, and have bumped up the blended guidance to include a rain chance on Wednesday as far northwest as Decatur and Champaign. Late in the week, both models bring the next front through Thursday night, though the blends lag it into Friday. Given this is the first day the forecast goes that far out, will not adjust it at this point, and wait to see if the next run keeps any continuity. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1212 PM CDT Fri Oct 27 2017 Ceilings hovering in the low VFR range at midday, with some thin spots or breaks occurring from KSPI-KCMI. This will be the general trend into early evening, when cloud heights start to drop to MVFR levels from north to south. Little improvement expected until late Saturday morning. Gusty west winds over 20 knots this afternoon will settle down by sunset, but should mainly be westerly around 10 knots overnight and Saturday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 10 PM Saturday to 9 AM CDT Sunday for ILZ027>031-036>038-040>057-061>063-066>068-071>073. && SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Geelhart
Hazardous weather outlook, Oct 27, 11:30 AM CDT, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1130 AM CDT Fri Oct 27 2017 ILZ027>031-036>038-040>057-061>063-066>068-071>073-281100- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan- Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 1130 AM CDT Fri Oct 27 2017 ...FREEZE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A hard freeze is possible Saturday night into Sunday morning, with low temperatures ranging from 24 to 30 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Smith
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:24 AM CDT | Freeze Watch | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 12 hr |
Nearby
Freeze Warnings in Illinois, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.